Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 48, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 16, 2012, 5:19 PM CDT for Fulton County, Izard County, Arkansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2012, 5:19 PM CDT (22:19 UTC)
- Expired
- Mar 16, 2012, 5:40 PM CDT
- In force
- 21 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Fulton County, AR, Izard County, AR
The radar
The Little Rock radar (KLZK), 162 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1658 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
992 WUUS54 KLZK 162219 SVRLZK ARC049-065-162300- /O.NEW.KLZK.SV.W.0048.120316T2219Z-120316T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 519 PM CDT FRI MAR 16 2012 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL ARKANSAS... NORTHWESTERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS... * UNTIL 600 PM CDT * AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF BEXAR...OR 16 MILES WEST OF SALEM...AND MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... BEXAR... WILD CHERRY... UNION... MITCHELL... ELIZABETH... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3626 9190 3617 9209 3632 9216 3638 9208 TIME...MOT...LOC 2219Z 319DEG 5KT 3630 9209 $$ 44
1 follow-up statement
912 WWUS54 KLZK 162240 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 540 PM CDT FRI MAR 16 2012 ARC049-065-162249- /O.CAN.KLZK.SV.W.0048.000000T0000Z-120316T2300Z/ FULTON AR-IZARD AR- 540 PM CDT FRI MAR 16 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL IZARD AND SOUTHWESTERN FULTON COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3626 9190 3617 9209 3632 9216 3638 9208 TIME...MOT...LOC 2239Z 319DEG 5KT 3628 9207 $$ 44
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 2:15 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Mar 16, 2:15 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 215 PM CDT FRI MAR 16 2012 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT PARTLY CLOUDY SKIES PERSIST ACROSS MUCH OF THE AREA THIS AFTERNOON. TEMPERATURES ARE DOWN A FEW DEGREES VERSUS YESTERDAY THANKS TO CLOUD COVER AND EARLY MORNING CONVECTION. HAVE LEFT 30 PERCENT POPS IN THE FORECAST THROUGH THIS EVENING. TEMPS LAGGING BEHIND YESTERDAY LOWERS CONFIDENCE THAT CONVECTION WILL DEVELOP...HOWEVER THERE IS SUFFICIENT SFC-BASED INSTABILITY AND LESS OF A CAPPING INVERSION PRESENT. FEEL THERE IS STILL A CHANCE SOMETHING WILL DEVELOP...THUS MY REASON FOR LEAVING POPS IN THROUGH THE EVENING HOURS. LITTLE CHANGE MADE TO THE FORECAST TOMORROW AND SUNDAY. HIGHS WILL BE SIMILAR TO YESTERDAY AND TODAY...AS WILL LOW TEMPS. SOME CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST TOMORROW...MAINLY IN THE NORTH...BUT WILL NOT ADVERTISE ANY RAIN FOR SUNDAY AS UPPER RIDGE BEGINS TO BUILD AND DISPLACES ANY CHANCES FOR PRECIP TO THE NORTH AND WEST. SPEAKING OF UPPER RIDGING...A STRONG TROUGH WILL DIG OVER THE DESERT SOUTHWEST SUNDAY AND MONDAY. CONVERSELY STRONG RIDING WILL OCCUR OVER THE MID SOUTH. THIS UPPER TROUGH WILL EVENTUALLY CLOSE OFF AND EJECT ACROSS TEXAS ON TUE. SUNDAY WILL BE DRY AS WILL MOST OF MONDAY...HOWEVER A LINE OF SHOWERS AND THUNDERSTORMS SHOULD APPROACH WESTERN ARKANSAS MONDAY EVENING AND MONDAY NIGHT. QUESTIONS ABOUT THE FORWARD PROGRESS OF UPPER FEATURES...AND SUBSEQUENTLY THE PLACEMENT OF THE REGION OF CONVECTION AT THE SURFACE...STILL REMAIN. STUCK CLOSE TO PREVIOUS SHIFT/S THINKING OF LIMITING POPS TO CHANCE LEVELS IN THE WEST MONDAY EVENING. THE ENERGY RESPONSIBLE FOR THE TROUGH EARLY NEXT WEEK WILL COME ON SHORE IN THE PAC NW TOMORROW AND BE BETTER SAMPLED BY THE UPPER AIR NETWORK. THUS...HAVE A FEELING THAT TIMING CONCERNS FOR MON AND TUE WILL BE MUCH LOWER AFTER THE 12Z MODEL RUNS TOMORROW MORNING. && .LONG TERM...TUESDAY THROUGH FRIDAY PREVIOUSLY MENTIONED LONGWAVE TROUGH WILL BE THE MAIN FEATURE REGARDING SENSIBLE WEATHER PRODUCING FEATURES DURING THIS PERIOD. PRECIPITATION FORECASTS WILL REFLECT UNCERTAINTY REGARDING TIMING...HOWEVER CONFIDENCE HAS BEEN INCREASING REGARDING THE NATURE OF THIS PRECIPITATION EVENT. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 61 79 61 81 / 10 30 10 10 CAMDEN AR 62 82 63 83 / 10 10 10 10 HARRISON AR 60 77 60 79 / 20 40 10 10 HOT SPRINGS AR 62 80 63 81 / 20 20 10 10 LITTLE ROCK AR 63 80 62 82 / 10 20 10 10 MONTICELLO AR 63 81 64 83 / 10 10 10 10 MOUNT IDA AR 60 79 62 80 / 20 20 10 10 MOUNTAIN HOME AR 60 78 60 80 / 20 40 10 10 NEWPORT AR 62 79 62 81 / 10 30 10 10 PINE BLUFF AR 63 81 63 82 / 10 10 10 10 RUSSELLVILLE AR 60 79 60 80 / 20 30 10 10 SEARCY AR 61 80 60 81 / 10 20 10 10 STUTTGART AR 63 80 62 81 / 10 20 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...99
Hazardous weather outlook, Mar 16, 10:50 AM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1050 AM CDT FRI MAR 16 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1050 AM CDT FRI MAR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. THE STRONGEST STORMS WILL PRODUCE FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN. WEAK WIND FLOW ALOFT IS EXPECTED TO PROHIBIT THE DEVELOPMENT OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR THE WEEKEND...AS WELL INTO NEXT WEEK. MOISTURE LEVELS...SOME ATMOSPHERIC INSTABILITY...AND THE POTENTIAL FOR SEVERAL UPPER LEVEL SYSTEMS MOVING THROUGH THE AREA WILL KEEP THE CHANCE OF RAIN IN THE FORECAST ALMOST EVERY DAY. THE OVERALL THREAT OF SEVERE STORMS WILL REMAIN LOW AND ISOLATED. ATTENTION WILL THEN TURN TO A LARGE SYSTEM SLOWLY MOVING INTO THE PLAINS FOR THE COMING WEEK. THIS SYSTEM WILL BRING ROUNDS OF SHOWERS AND THUNDERSTORMS...WITH THE POTENTIAL FOR AREAS TO RECEIVE HEAVY RAIN. THIS SYSTEM COULD BRING AN EXTENDED PERIOD OF RAINFALL TO THE SOUTHERN PLAINS. IF CONDITIONS COME TOGETHER... RAIN AMOUNTS COULD REACH 2 TO 5 INCHES WITH AREAS OF HIGHER AMOUNTS. FLOODING WOULD BE A MAIN CONCERN. ALSO...THE THREAT OF SEVERE STORMS COULD COME TOGETHER AND THIS WILL HAVE TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT DUE TO THE ISOLATED SEVERE STORM THREAT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55/59
In the hours before
Special weather statement, Mar 16, 3:22 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 322 PM CDT FRI MAR 16 2012 ARZ005-162105- BAXTER AR- 322 PM CDT FRI MAR 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAXTER COUNTY UNTIL 400 PM CDT... AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRIARCLIFF...OR 5 MILES SOUTHEAST OF MOUNTAIN HOME...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... SALESVILLE... ROBINSON PT LNDG... NORFORK DAM... DIAMOND BAY... BRIARCLIFF... HENDERSON... WOLF KNOB... TIMBER LAKE MANOR... SYCAMORE SPRING... SYCAMORE HEIGHTS... SALEM LANDING... PANTHER BAY PARK... JORDAN LANDING... HERITAGE ESTATES... FLINT KNOB... BUZZARD ROOST LNDG... BIRDSONG MTN... ARKANA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FOR THE AREAS IMPACTED AS THE STORM MOVES SLOWLY TO THE NORTHEAST. LAT...LON 3641 9224 3626 9216 3622 9233 3632 9240 TIME...MOT...LOC 2021Z 247DEG 7KT 3629 9230 227
Special weather statement, Mar 16, 3:56 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 356 PM CDT FRI MAR 16 2012 ARZ005-006-162140- BAXTER AR-FULTON AR- 356 PM CDT FRI MAR 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FULTON AND NORTHEASTERN BAXTER COUNTIES UNTIL 445 PM CDT... AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FLINT KNOB...OR 10 MILES EAST OF MOUNTAIN HOME...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... GAMALIEL LANDING... BEXAR... WILD CHERRY... VIDETTE... MITCHELL... GEPP... GAMALIEL... ELIZABETH... WOOD PT PARK... TURKEY KNOB... TALBERT LANDING... RUTH... RED BANK LANDING... PICKREN HALL... NORFORK LAKE ESTATES... HOWARD COVE... HOLIDAY HILLS... HELDEBREND LAKE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HEAVY RAIN WILL BE POSSIBLE FOR THE AREAS IMPACTED BY THIS STORM. SOME STREET FLOODING WILL BE POSSIBLE IN AREAS OF HEAVY RAIN/ LAT...LON 3626 9195 3626 9216 3647 9229 3651 9210 TIME...MOT...LOC 2055Z 245DEG 11KT 3634 9220 227
Special weather statement, Mar 16, 4:51 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 451 PM CDT FRI MAR 16 2012 ARZ005-006-162235- BAXTER AR-FULTON AR- 451 PM CDT FRI MAR 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FULTON AND EXTREME EASTERN BAXTER COUNTIES UNTIL 530 PM CDT... AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTH OF RUTH...OR 14 MILES EAST OF MOUNTAIN HOME...MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... GEPP... ELIZABETH... RUTH... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3641 9206 3627 9205 3630 9218 3637 9218 TIME...MOT...LOC 2151Z 267DEG 5KT 3633 9212 227
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:22 PM CDT | Special Weather Statement | LZK | Baxter | 43 min |
| Mar 16, 3:56 PM CDT | Special Weather Statement | LZK | Baxter | 44 min |
| Mar 16, 4:51 PM CDT | Special Weather Statement | LZK | Baxter | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.